My Photo

Introduction

  • David Foster (shown here with his friend Gracie) is National Strategic Advisor for Morris Communications, and has been a leader within the independent magazine community for years. In April 2005, Dave was diagnosed with Advanced Renal Cell Carcinoma, Stage 4, the sixth deadliest cancer, behind lung, liver, and breast. In emails to his ‘wellness group’ of friends and colleagues, Dave began chronicling his battle with the disease. In this blog, Dave Foster continues to “kick cancer’s arse”, sharing his story with a wider audience.

Contact David

Blog powered by Typepad

« Just Dang to Heck Those Little Worries | Main | Thanksgiving Means "Knight's" Day »

November 20, 2007

Comments

DF -
Having been a Decadron devotee (used very loosely) I can tell you what I know. It is a super powerful drug. In the steroidal (not that kind) family. Like Prednisone only 10X more powerful. I know. I was on 120 mg of Prednisone for 9 months. More recently 10 mg of Decadron and the while the Prednisone made me mean (with numerous SEs) and wanting to kick the poodle through the plate glass window, Decadron turned me into the devil. At 10 mg. my knights were afraid of me. Me for G-d sakes. It quickly created a rage in me that even I was afraid of...and lucky me it caused a type 2 diabetes that required 3x insulin injects to stabilize the blood sugar. So my friend, a little swelling in the feet and legs - posh. The odd thing about your report is that it is often prescribed to actually reduce swelling (in my case) and here it seems to have caused that very thing with you. I agree with Sandy. "Those dirty, rotten, stinkin' side effects."

(H'mmm, that is interesting. I have yet to work up an anger (thank goodness), but had no idea it was as strong as it is. I will take my "posh" as a blessing. Thanks man. Dave)

Hi Dave - I've followed your story and read, as you write, about the dirty, rotten, stinkin side effects and the need to put up with them or else accept the alternative that none of us want to think about. As we sat in the urologist's office a few weeks ago, he said to Harry "Well, Mr. Weisenberger, this surgery will not cure your cancer" --- Harry, being the eternal optimist would like to think it would give himself another nice long break from RCC mets. I said "Do you mean that it will just keep coming back?" and he said "Yes". I said "But what, if in that time, they find a cure for kidney cancer?" He said "You are right, and I hope they do!" There is always that chance. I remember someone's doctor from our famed "list" said their doctor told them it was his job to keep them alive until a cure was found. A doctor reminded us that it wasn't too many years ago that there was nothing that could be done for testicle cancer and now it is 95% cureable. I really think a cure for kidney cancer is so close - and then we can all say "GOODBYE" to those dirty, rotten, stinkin side effects. Hope you and your family have a wonderful Thanksgiving!
Sandi

Well go figure. I didn't know what decadron was so I googled it and low and behold there is the side effect of fluid retention. The upside is now you know and with the PT maybe it will put you back to rights. I am beginning to hate hearing "it is a side effect" Holy cow everything is a "side effect". Glad you went to the doc.

The comments to this entry are closed.